Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Birth Control

i just read some where on here that if you get the birth control shot that you can bleed the whole time you are on it is that true?

Also is there anyone on here that has used it? can you tell me the plus and minuses of the the shot.

I don't want to have a baby at least for 3 or more years that is why i am asking.

 
mrssundin

Asked by mrssundin at 11:24 PM on Dec. 14, 2008 in Health

Level 19 (6,722 Credits)
This question is closed.
Answers (4)
  • About 80% of women stop having periods altogether within the first year of giong on the shot. Then, there are also a few women who have trouble with it and have a lot of breakthrough bleeding while on it. You really won't know until you try it. I stopped having periods from the very beginning, so that was nice, lol. I did experience some weight gain, but nothing more than what I expected with hormonal birth control to begin with.
    mamapotter

    Answer by mamapotter at 11:45 PM on Dec. 14, 2008

  • not to be nosey....but how much weight gain?im trying to figure out the shot also.
    Anonymous

    Answer by Anonymous at 12:12 AM on Dec. 15, 2008

  • ive heard of gaining weight. i would guess that the bleeding is a little rare but spotting might not i was never on the shot. i know someone saying that because she was on the shot for over 5 years that her dr said it could be hard for her to get preg cause her body was still used to the shots
    i was on the pill and i went from having 3 day long pds like every month and half to having pds every 3 weeks and having 5-7 day cycles
    so i went and used the IUD and its the best thing. it has no effects on my body if i would chose to get my IUD taken out tomorrow that i could possibility get preg in the next month
    i think since you dont want to have another for 3 years i would say to use the IUD cause if you chose to have a kid next year you dont have to wait for anything and most dont bleed
    amber8804

    Answer by amber8804 at 1:02 AM on Dec. 15, 2008

  • I was on the shot, gained over thirty pounds, had a ton of cysts, and started losing large chunks of hair. Not a good reaction. It also took forever to get back to normal with my period. I got on the pill after that and ended up pregnant and now I have the Mirena IUD and love it.
    KlousMomi

    Answer by KlousMomi at 4:36 PM on Dec. 15, 2008

Next question in Health
Do you think I'm pregnant?

Next question overall (Pets)
acclimate a dog to the new baby